MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - DRILL, AO SMALL D4.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GAMMA3 - DRILL, AO SMALL D4.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number UNKNOWN
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported by the customer that "while surgeon was drilling a hole with a 4.2mm drill bit for a distal screw in a short gamma nail procedure the tip of the drill bit broke off inside the patient's femur.Unable to remove broken tip of drill bit.New drill bit was acquired and used to complete the procedure.".
 
Additional Manufacturer Narrative
Correction to d9(product available to stryker) and h6(component code grid).The reported event could not be confirmed since the affected device was not returned and no evidence was provided for evaluation.The batch record could not be reviewed because the affected device was not returned, and the lot number communicated was incorrect.No corrective actions are required at this time.Indications of material, manufacturing, or design related problems were unable to identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More information as well as the affected device must be available in order to confirm and determine the exact root cause of the issue.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported by the customer that "while surgeon was drilling a hole with a 4.2mm drill bit for a distal screw in a short gamma nail procedure the tip of the drill bit broke off inside the patients femur.Unable to remove broken tip of drill bit.New drill bit was acquired and used to complete the procedure.".

Brand Name
GAMMA3 - DRILL, AO SMALL D4.2X300MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23875436
Report Number0008031020-2025-02212
Device Sequence Number5571125
Product Code LXH
UDI-Device Identifier04546540377883
UDI-Public04546540377883
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberUNKNOWN
Device Catalogue Number13203042
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown